Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


TRUVADA: Bloating/Belly Fat/Fatigue
Jul 26, 2012

Dr. Henry, I, too, have experienced some bloating and increased belly fat. Have been taking Truvada/Isentress for about 3 months. Also, fatigue. All other blood tests normal (thryoid, blood count, testosterone). I was first diagnosed in 11/2011 (age 57) initial VL=46000/ CD4 374/20% lymphs. This declined to 322/17% lymphs in 12/2011 and I went on meds. I stopped meds as of 7/3/12(mainly due to fatigue): CD4 =519 39% lymphs: The ID specialist feels it may be the Tenofovir and suggested Emtriva/Isentress/Selzentry as a possible alternative. (I'm somewhat concerned about possible Selzentry listed side effects.) After the tropism test, I will know about Selzentry: My question is: If it is the Truvada causing the belly fat (across the very top of the abdomen) and the fatigue, do you feel it would likely be from the Tenofovir portion of the combo? (rather than the Emtriva??) Thanks for your help!

Response from Dr. Henry

It would be very unusual for your regimen to cause significant increase in belly fat within 6-9 months after starting treatment (though possible). More likely would be increased gas and gut irritation but not fat (can assess fat with CT scan) from one of the meds (tenofovir more likely than raltegravir with emtricitabine being least likely). If you are HLA B5701 negative might consider substituting abacavir for the tenofovir (cheaper and easier than switching to mariviroc). Fatigue and muscle irritation have also been reported with raltegravir but not commonly. KH



Previous
pep start period, duration and side effects
Next
Bloating & HIV

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement